Aa
A
A
Close
Avatar universal
Amoxicillin and birth control
I've looked on the internet and I couldn't find any situations similar to the one my girlfriend and I are facing. My girlfriend has been taking a fairly strong birth control pill (don't know the name) for about a year now. We've had intercourse several times and nothing has come about from it. Here's the situation. She took two, maybe three amoxicillin pills over one weekend (on a saturday and sunday. she hadn't taken any pills before or after that weekend) we had unprotected sex on sunday afternoon for about 10 minutes. I did not ejaculate inside of her. I know that there is always a possibility of pregnancy, but I wanted to know how much a couple of amoxicillin pills would affect her birth control. considering her birth control and withdrawal(which i know isn't completely effective), how likely is it that she is pregnant?
Cancel
10 Answers
Page 1 of 1
152339 tn?1189759427
You didnt inside her, she is on bcp, and even with perfect conditions I would say less than 1% chance even with antibiotics
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
136956 tn?1425609872
actually that is untrue.  The doctors usually ask first if you are on the pill and that if you are be careful when having sex because the antibiotic overrides the pill and you can get pregnant
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
thanks. anyone else?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for all the help, I truly appreciate any advice you can give me. I feel a lot better. We just weren't sure because we've heard so many different opinions. It's good to hear this from somebody that's involved in the medical field. To be honest, we didn't even know that antibiotics would affect birth control in the slightest. We'll definitely be much more careful in the future.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
152339 tn?1189759427
yes I know, I am a nursing student and mixing antibiotics with BCP is never a good idea, however since there was no ejaculation, and she only 2-3 pills of antibiotics and still took her BCP, her chances are very slim, The common antibiotics we use shouldn't affect the metabolism of BCPs. However, there have been some reports by pill users who became pregnant while taking antibiotics. While the risk is very low, we encourage women to use condoms for the duration of their antibiotic prescription and for the following 7 days. Even in perfect conditions (women not on birth control, having unprotected sex during ovulation, the average women only has a 20-25% chance of conceiving)  although you should be more careful and antibiotics should not be used as your GF was using them I still say that in this case you are fairly safe, and in the future I wouldn't take any risks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
lol. don't worry about it, I know what you were trying to say. I told her she shouldn't be taking amoxicillin randomly because I figured that that's why you normally need a prescription to take it. Thanks for the advice, though. There's sort of a strep/mono thing going around here lately, so I guess that's why she took the ones that she did. I told her she shouldn't be taking medication that wasn't prescribed to her.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
171768 tn?1324233699
oh! i didn't mean abuse drugs as in take them for recreation! (the only reaction you may get from antibiotics would take place on the toilet). the concern was taking ones not prescribed for her specific condition and not taking a full course. sorry if it sounded like i was implying she's a druggie! my husband is a pharmacist, so i get earfulls all the time about the effects not taking antibiotics properly. i guess i've just heard that rant too many times :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
171768 tn?1324233699
i agree- probably not pregnant. while unrelated... i have to ask... why did she only take 3 doses of an antibiotic? if something was prescribed to her, she needs to take the full course. 3 doses of antibiotics will not only not help her, it will make her worse (it actually ends up stregthening the infection). and, it could affect her health in the long run as well. my grandfather abused antibiotics like that throughout his life- not finishing doses, taking left over pills, etc... he ended up getting some very severe infections and pneumonia later on in life, and regular antibiotics were completely ineffective on him due to the abuse over the years.

i know- it's unsolicited advice, but i just wanted to throw that out there. have a great day :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
thanks for the concern. I really don't know why she only took a couple of pills. I didn't find out that she took those pills until probably a day after. She doesn't abuse drugs and as far as I know the only medication that she takes is her birth control pills(she usually won't even take asprin). From what she told me, she was given the antibiotics by her Grandmother.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i have a similar situation, and my boyfrend ejaculation inside me. i took the prescribed antibiotics the night before but not today. i did take my birth control pill. so can any body tell me the chances of me becoming pregnant?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources